Louisiana, 2013Damaging Winds in Louisiana, May 21, 2013
May 21, 2013 · NWS SHV · 21 events in 15 counties and zones
A strong upper level trough across the southern Great Basin ejected out into the Southern Plains during the day on May 21st. Strong convection developed during peak heating across the region and this convection was aided by moderate to strong instability, excessive deep layer shear and mid level lapse rates.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level trough across the southern Great Basin ejected out into the Southern Plains during the day on May 21st. Strong convection developed during peak heating across the region and this convection was aided by moderate to strong instability, excessive deep layer shear and mid level lapse rates. Add a frontal boundary to the mix and severe thunderstorms became widespread, some of which produced large hail and damaging thunderstorm wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 21, 3:27 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, May 21, 3:27 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
427 PM CDT TUE MAY 21 2013
.DISCUSSION...
TORNADO WATCH CONTINUES IN EFFECT UNTIL 10 PM CDT. A VERY MOIST
AND UNSTABLE AIR MASS REMAINED OVER MUCH OF THE FOUR STATE REGION
THIS AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS OVER
NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS AND IN SOUTHEAST OKLAHOMA.
THESE THUNDERSTORMS WERE ALONG A SURFACE TROUGH OF LOW PRESSURE
EXTENDING EAST FROM SURFACE LOW PRESSURE OVER NORTH TEXAS. APPROACHING
TO THE WEST IS ANOTHER BAND OF SHOWERS AND THUNDERSTORMS OUT AHEAD
OF AN UPPER TROUGH OF LOW PRESSURE DROPPING SOUTHWEST ACROSS THE
CENTRAL AND SOUTHERN PLAINS AND INTO THE BIG BEND AREA OF WEST
TEXAS. THESE STORMS WERE ALONG A SURFACE BOUNDARY THAT WAS NEARLY
STATIONARY FROM NORTHEAST OKLAHOMA INTO NORTHWEST TEXAS AROUND THE
SURFACE LOW AND SOUTH ALONG THE COLD FRONT FROM NORTHWEST TEXAS
INTO THE DRY LINE INTERSECTION NORTH OF BIG BEND. AS THE UPPER
TROUGH OF LOW PRESSURE SWINGS EAST DURING THE LATE AFTERNOON AND
OVERNIGHT...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP EAST
OVER THE FOUR STATE REGION. SOME OF THE THUNDERSTORMS WILL BE
STRONG TO SEVERE PRODUCING LARGE HAIL...HIGH AND DAMAGING WINDS...
DEADLY LIGHTNING...LOCALLY HEAVY RAINFALL...AND ISOLATED TORNADOES.
RAINFALL AMOUNTS WILL RANGE FROM NEAR ONE TO TWO INCHES WITH HIGHER
AMOUNTS AS STORMS TRAIN OVER SOME OF THE SAME LOCATIONS. BY EARLY
WEDNESDAY MORNING NEAR 7 AM CDT THE COLD FRONT WILL EXTEND FROM
NEAR A HOT SPRINGS ARKANSAS TO SHREVEPORT LOUISIANA AND LUFKIN
TEXAS LINE. THE UPPER TROUGH AXIS WILL BE DROPPING SOUTH INTO THE
FOUR STATE REGION WITH STORMS DECREASING FROM NORTHWEST TO
SOUTHEAST AS UPPER SUPPORT AND THE FRONTAL SYSTEM CONTINUE OFF TO
THE EAST. THE SURFACE BOUNDARY WILL BECOME NEARLY STATIONARY
KEEPING RAIN CHANCES IN FOR SOUTHERN SECTIONS. AN UPPER RIDGE AMPLIFIES
NORTH ACROSS TEXAS AND INTO THE CENTRAL AND NORTHERN SECTIONS OF
THE COUNTRY FOR LATE WEEK KEEPING A NORTHWEST FLOW PATTERN OVER
THE FOUR STATE REGION WITH THE UPPER TROUGH DROPPING SOUTH FROM
THE GREAT LAKES SOUTH INTO THE SOUTHEAST STATES. WILL KEEP LOW END
POPS IN UNDER THE INFLUENCE OF THE UPPER RIDGE FOR THE LATE PART OF
THE EXTENDED. /06/
&&
.AVIATION...
FIRST ROUND OF CONVECTION IS RAPIDLY DEVELOPING ALONG THE I-30
CORRIDOR. ADDITIONAL DEVELOPMENT BACK TO THE WSW IS LIKELY THIS
AFTERNOON. THIS ACTIVITY IS EXPECTED EVENTUALLY TO CONGEAL INTO A
SINGLE COMPLEX AND WILL GENERALLY REMAIN NORTH OF I-20. A SECOND
CONVECTIVE COMPLEX HAS DEVELOPED ACROSS ERN OK SWD TOWARDS THE DFW
METROPLEX AHEAD OF A COLD FRONT. THE COMPLEX WILL EVENTUALLY AFFECT
MOST OF THE TAF SITES AND SHOULD BE CLOSE TO A KLFK-KASL-MAGNOLIA AR
LINE AROUND THE START OF THE 00Z TAF PERIOD. EXPECT DETERIORATING
FLIGHT CONDITIONS IN THE VICINITY OF ANY CONVECTION. MVFR OR LOWER
CONDITIONS WILL BE LIKELY. VERY HEAVY RAINFALL...DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE THROUGH
THE EVENING.
THE COLD FRONT MAY SLOW DOWN AND THE SECOND LINE OF CONVECTION MAY
BEGIN TO OUTRUN IT. THIS MAY ALLOW FOR SOME SCATTERED REDEVELOPMENT
ALONG THE FRONT THROUGH THE OVERNIGHT AND EARLY MORNING HOURS. COLD
FRONT SHOULD BEGIN TO ENTER THE WRN FRINGES OF THE AREA AFTER
22/06Z. WINDS SHOULD SHIFT TO THE NW AFTER THE FRONT PASSES. PRECIP
SHOULD SHOULD GRADUALLY END FROM NW TO SE DURING THE DAYTIME HOURS
OF WEDNESDAY. /09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 86 65 91 69 / 80 30 10 10 10
MLU 69 86 63 90 66 / 80 60 10 20 20
DEQ 58 83 57 88 62 / 80 10 10 20 20
TXK 65 86 60 88 65 / 80 10 10 10 10
ELD 65 84 59 89 63 / 80 30 10 20 20
TYR 65 87 65 89 70 / 80 10 10 10 10
GGG 65 86 65 90 69 / 80 20 10 10 10
LFK 69 89 68 91 69 / 80 30 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
06/09
Hazardous weather outlook, May 21, 11:45 AM CST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1245 PM CDT TUE MAY 21 2013
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1245 PM CDT TUE MAY 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST
LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS MUCH
OF EAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND
NORTHWEST LOUISIANA AND PARTS OF NORTH CENTRAL LOUISIANA. AN UPPER
LEVEL TROUGH OF LOW PRESSURE WILL SHIFT EAST ACROSS THE SOUTHERN
PLAINS THIS AFTERNOON AND OVERNIGHT...AND INTERACT WITH STRONG
INSTABILITY...VARIOUS CONVECTIVE BOUNDARIES LEFT IN PLACE FROM
SHOWERS AND THUNDERSTORMS EARLIER MONDAY NIGHT AND EARLY TUESDAY
MORNING...AND A MOIST ATMOSPHERE. ONGOING SHOWERS AND
THUNDERSTORMS OVER SOUTHEAST OKLAHOMA INTO SOUTHWEST ARKANSAS
AND EXTREME NORTHEAST TEXAS WILL EXPAND AND DEVELOP OVER
REMAINING PARTS OF THE FOUR STATE REGION. WINDS FEEDING INTO THE
AREA WILL BE TURNING WITH HEIGHT PROVIDING WIND SHEAR WHICH WILL
HELP WITH UPDRAFT ROTATION...SUCH THAT SOME OF THESE STORMS WILL
BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...
AND ISOLATED TORNADOES. THESE STORMS WILL ALSO PRODUCE LOCALLY HEAVY
RAINFALL AT TIMES...GIVEN THE AMOUNT OF MOISTURE PROVIDED BY
THE GULF OF MEXICO...THAT CAN PRODUCE FROM ONE TO THREE INCHES
OF RAIN ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...
SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA. THESE STORMS SHOULD
CONSOLIDATE INTO A LARGE THUNDERSTORM COMPLEX TONIGHT AS IT
PROPAGATES EAST SOUTHEAST ACROSS SOUTHWEST ARKANSAS AND NORTH
LOUISIANA...WHERE STRONG DAMAGING STRAIGHT LINE WINDS WILL BE
POSSIBLE. SHOWERS AND THUNDERSTORMS SHOULD WEAKEN LATE TONIGHT
AND EARLY WEDNESDAY MORNING NORTH CENTRAL LOUISIANA AS
INSTABILITY GRADUALLY DIMINISHES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING WEDNESDAY MORNING
ACROSS NORTH CENTRAL LOUISIANA AND PORTIONS OF DEEP EAST
TEXAS...BUT SHOULD DIMINISH FROM WEST TO EAST BY LATE MORNING
WITH THE DEPARTURE OF THE UPPER TROUGH. ISOLATED SHOWERS AND
THUNDERSTORMS MAY REDEVELOP WEDNESDAY AFTERNOON MAINLY SOUTH OF
INTERSTATE 20 OVER EAST TEXAS AND NORTH LOUISIANA...WHERE A WEAK
SURFACE BOUNDARY BECOMES STATIONARY. THESE STORMS SHOULD
DIMINISH WEDNESDAY EVENING WITH THE LOSS OF HEATING.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO PERSONNEL...WILL BE REQUIRED THIS AFTERNOON AND TONIGHT.
06
In the hours before
Local storm report, May 21, 4:59 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG NESBITT 32.59N 94.45W
05/21/2013 HARRISON TX EMERGENCY MNGR
MULTIPLE TREES DOWN ON HWY 154 NEAR NESBITT
&&
EVENT NUMBER SHV1300164
19Local storm report, May 21, 5:04 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG LONGVIEW 32.52N 94.76W
05/21/2013 GREGG TX TRAINED SPOTTER
POWER LINES DOWN ON EASTMAN ROAD AND HAWKINS PKWY
&&
EVENT NUMBER SHV1300165
19Local storm report, May 21, 5:12 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG TYLER 32.33N 95.30W
05/21/2013 SMITH TX LAW ENFORCEMENT
TREES DOWN THROUGHOUT THE COUNTY
&&
EVENT NUMBER SHV1300166
19Local storm report, May 21, 5:42 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG HALLSVILLE 32.50N 94.58W
05/21/2013 HARRISON TX LAW ENFORCEMENT
TREES DOWN IN HALLSVILLE
&&
EVENT NUMBER SHV1300167
19Local storm report, May 21, 5:45 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG LONGVIEW 32.52N 94.76W
05/21/2013 GREGG TX LAW ENFORCEMENT
MULTIPLE TREES DOWN ACROSS THE COUNTY
&&
EVENT NUMBER SHV1300168
19Local storm report, May 21, 5:48 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG LEWISVILLE 33.36N 93.58W
05/21/2013 LAFAYETTE AR LAW ENFORCEMENT
TREES DOWN IN LEWISVILLE
&&
EVENT NUMBER SHV1300169
19Thunderstorm Wind, Bossier
- When
- May 21, 5:48 PM CST
- Where
- Bossier County, 0.69 mi S of Plain Dealing
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.910, -93.700
Several trees were downed in Plain Dealing, Louisiana.
Thunderstorm Wind, Caddo
- When
- May 21, 6:15 PM CST
- Where
- Caddo County, 0.9 mi SE of La Rosen
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 32.390, -93.790
Trees were downed on Crabapple Drive in south Shreveport.
Thunderstorm Wind, De Soto
- When
- May 21, 6:20 PM CST
- Where
- De Soto County, 0.59 mi E of Grand Cane
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.080, -93.810
Trees were downed in Grand Cane, Louisiana.
Thunderstorm Wind, Webster
- When
- May 21, 6:20 PM CST
- Where
- Webster County, 0.69 mi S of Cotton Vly
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.810, -93.420
Trees were downed across the entire parish.
Thunderstorm Wind, Bossier
- When
- May 21, 6:25 PM CST
- Where
- Bossier County, 1.38 mi N of Caplis
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 32.420, -93.620
Trees were downed in Taylortown, Louisiana along Hwy. 71.
Thunderstorm Wind, Webster
- When
- May 21, 6:30 PM CST
- Where
- Webster County, Minden
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.620, -93.280
A utility pole was snapped in half in the Beaver Creek Subdivision.
Thunderstorm Wind, Caddo
- When
- May 21, 6:34 PM CST
- Where
- Caddo County, 0.69 mi S of Jewella
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Employee
- Coordinates
- 32.470, -93.800
A tree was on a home in Green Terrace in Southwest Shreveport.
Thunderstorm Wind, Caddo
- When
- May 21, 6:55 PM CST
- Where
- Caddo County, 0.69 mi S of Jewella
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 32.470, -93.800
Another tree was reported to be downed near Crabapple in Southern Hills portion of south Shreveport.
Thunderstorm Wind, Sabine
- When
- May 21, 7:11 PM CST
- Where
- Sabine County, Converse
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.780, -93.700
Trees were downed in Converse, Louisiana.
Thunderstorm Wind, Bienville
- When
- May 21, 7:15 PM CST
- Where
- Bienville County, 0.69 mi S of Gibsland
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.540, -93.050
Trees were downed in Gibsland, Louisiana.
Thunderstorm Wind, Red River
- When
- May 21, 7:15 PM CST
- Where
- Red River County, 0.59 mi E of Coushatta
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.020, -93.340
Several trees were downed throughout the entire parish.
Thunderstorm Wind, Natchitoches
- When
- May 21, 7:15 PM CST
- Where
- Natchitoches County, 2.34 mi E of Oshkosh
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.030, -92.960
Trees were downed northeast of Campti, Louisiana.
Thunderstorm Wind, Sabine
- When
- May 21, 7:20 PM CST
- Where
- Sabine County, 1.36 mi WNW of Belmont
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.730, -93.540
A utility pole was snapped northeast of Zwolle, Louisiana.
Thunderstorm Wind, Lincoln
- When
- May 21, 7:30 PM CST
- Where
- Lincoln County, Simsboro
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.530, -92.780
Trees were downed throughout the entire parish.
Thunderstorm Wind, Claiborne
- When
- May 21, 7:30 PM CST
- Where
- Claiborne County, 0.58 mi W of Athens
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.650, -93.030
Trees were downed in Athens, Louisiana.
Thunderstorm Wind, Winn
- When
- May 21, 7:45 PM CST
- Where
- Winn County, 0.59 mi E of Dodson
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 32.080, -92.660
A tree was downed on a home in Dodson, Louisiana. There were no reports of injuries.
Thunderstorm Wind, Jackson
- When
- May 21, 8:00 PM CST
- Where
- Jackson County, 0.9 mi SE of Jonesboro
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.240, -92.710
Numerous trees were downed throughout the entire parish.
Thunderstorm Wind, Winn
- When
- May 21, 8:05 PM CST
- Where
- Winn County, 0.59 mi W of Winnfield
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.920, -92.640
Numerous trees were downed throughout the entire parish.
Thunderstorm Wind, Ouachita
- When
- May 21, 8:15 PM CST
- Where
- Ouachita County, 0.9 mi SW of Lakeshore
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.510, -92.080
Trees and powerlines were downed throughout the entire parish.
Thunderstorm Wind, Caldwell
- When
- May 21, 8:43 PM CST
- Where
- Caldwell County, Columbia
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.100, -92.080
Trees were downed throughout the entire parish.
Thunderstorm Wind, Grant
- When
- May 21, 9:10 PM CST
- Where
- Grant County, 0.59 mi E of Pollock
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.520, -92.410
A large tree was downed in Pollock, Louisiana.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, May 21, 20131 death · $60,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Texas, May 21, 2013$876,000 · 1.25 in hail · 36 events
- Hail and Damaging Winds in Tennessee, May 21, 20131 injured · $414,000 · 1 in hail · 31 events
- Flash Flooding and Hail in Mississippi, May 21, 2013$1.1 million · 1 in hail · 7 events
- Flooding in Iowa, May 21 to 26, 2013$1.0 million · 3 events
- Tornadoes and Damaging Winds in Indiana, May 21, 2013$230,000 · EF0 · 31 events
- Damaging Winds in Mississippi, May 21, 2013$220,000 · 60 kt wind · 18 events
- Hail and Damaging Winds in New York, May 21, 2013$84,000 · 1.75 in hail · 36 events
- Hail and Damaging Winds in New York, May 21, 2013$163,000 · 2 in hail · 21 events
- Flash Flooding and Hail in Tennessee, May 21, 2013$81,000 · 1 in hail · 20 events
- Hail and Damaging Winds in Kentucky, May 21, 2013$2,000 · 1 in hail · 54 events
- Damaging Winds in Arkansas, May 21, 2013$94,000 · 60 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444033, 444036, 444042, 444044, 444045, 444046, 444048, 444269, 444271, 444272, 444273, 444275, 444276, 444277, 444284, 444278, 444279, 444280, 444281, 444282, 444283.